Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 221, NWS Springfield, MO

May 10, 20088 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 10, 2008, 6:28 PM CDT for 8 counties in Missouri. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 6:28 PM CDT (23:28 UTC)
Expired
May 10, 2008, 7:22 PM CDT
In force
54 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Lawrence County, MO, Polk County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:30 PM CDTHAIL 0.883 Ne Monett, MO
May 10, 6:38 PM CDTHAIL 0.882 N Monett, MOLOTS OF NICKEL SIZE HAIL FALLING.
May 10, 6:40 PM CDTHAIL 11 N Monett, MO
May 10, 6:43 PM CDTHAIL 1.75Monett, MOGOLFBALL HAIL AND 60 MPH WINDS IN MONETT
May 10, 7:00 PM CDTTSTM WND DMGWillard, MOWINDOW BLOWN IN ON SOUTH SIDE OF HOUSE.
May 10, 7:14 PM CDTHAIL 1Spokane, MO1 INCH HAIL AT SPOKANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 10, 11:29 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 102329
SVRSGF
MOC009-039-043-057-077-109-167-209-110030-
/O.NEW.KSGF.SV.W.0221.080510T2328Z-080511T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  EASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 730 PM CDT.

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNNEGAN TO
  MONETT...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALNUT GROVE...VERONA AND ASH GROVE BY 635 PM CDT.
  MORRISVILLE...MARIONVILLE...BOLIVAR AND AURORA BY 640 PM CDT.
  WILLARD AND BILLINGS BY 645 PM CDT.
  REPUBLIC...PLEASANT HOPE AND CRANE BY 650 PM CDT.

TORNADO WARNINGS ALSO REMAIN IN EFFECT FOR NORTHERN LAWRENCE AND 
BARRY COUNTIES.

THE TOWNS OF HALLTOWN...EUDORA...CHESAPEAKE...PLEASANT RIDGE...CAVE
SPRINGS...MADRY...POLK...GOODSON...SACVILLE AND HALF WAY ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 32 AND 80.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3690 9406 3722 9406 3783 9381 3780 9320
      3682 9326
TIME...MOT...LOC 2328Z 274DEG 47KT 3770 9353 3694 9391

$$

SCHAUMANN
3 follow-up statements
000 
WWUS53 KSGF 102346
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT SAT MAY 10 2008

MOC009-039-043-057-077-109-167-209-110030-
/O.CON.KSGF.SV.W.0221.000000T0000Z-080511T0030Z/
LAWRENCE MO-GREENE MO-DADE MO-STONE MO-POLK MO-CEDAR MO-CHRISTIAN MO-
BARRY MO-
645 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR DADE...EASTERN CEDAR...GREENE...LAWRENCE...NORTHERN BARRY...
NORTHERN STONE...POLK AND WESTERN CHRISTIAN COUNTIES...

...TORNADO WARNINGS ALSO REMAIN IN EFFECT FOR NORTHERN LAWRENCE... 
BARRY AND STONE COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLIVAR TO AURORA...
MOVING EAST AT 54 MPH. THESE STORMS ARE CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLARD...REPUBLIC...CRANE AND CLEVER BY 650 PM CDT.
  PLEASANT HOPE AND BATTLEFIELD BY 655 PM CDT.
  SPRINGFIELD BY 700 PM CDT.
  NIXA AND HIGHLANDVILLE BY 705 PM CDT.

THE TOWNS OF BRIGHTON...ELSEY...GOODSON...HURLEY...HALF WAY...
GLIDEWELL...EBENEZER...BOAZ...PONCE DE LEON AND FREMONT HILLS ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 33 AND 80.

THESE ARE VERY DANGEROUS SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF
THESE STORMS CAN EXPECT DESTRUCTIVE STRAIGHT LINE WINDS CAPABLE OF
CAUSING DAMAGE TO PROPERTY AND UPROOTING LARGE TREES. SEEK SHELTER
INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3690 9406 3722 9406 3783 9381 3780 9320
      3682 9326
TIME...MOT...LOC 2345Z 274DEG 47KT 3764 9338 3692 9364

$$

SCHAUMANN
000 
WWUS53 KSGF 102356
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT SAT MAY 10 2008

MOC039-110005-
/O.CAN.KSGF.SV.W.0221.000000T0000Z-080511T0030Z/
CEDAR MO-
655 PM CDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE PUSHED EAST OF CEDAR COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR SOUTHERN
MISSOURI.

LAT...LON 3689 9393 3758 9365 3758 9362 3765 9362
      3770 9360 3769 9321 3682 9326
TIME...MOT...LOC 2355Z 274DEG 47KT 3762 9321 3691 9348

$$

MOC009-043-057-077-109-167-209-110030-
/O.CON.KSGF.SV.W.0221.000000T0000Z-080511T0030Z/
LAWRENCE MO-GREENE MO-DADE MO-STONE MO-POLK MO-CHRISTIAN MO-BARRY MO-
655 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN DADE...EASTERN LAWRENCE...GREENE...NORTH CENTRAL BARRY...
NORTHERN STONE...SOUTHERN POLK AND WESTERN CHRISTIAN COUNTIES...

...A TORNADO WARNING ALSO REMAINS IN EFFECT FOR BARRY AND STONE 
COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HALF WAY TO CRANE...
MOVING EAST AT 54 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRINGFIELD BY 700 PM CDT.
  NIXA AND HIGHLANDVILLE BY 705 PM CDT.

THE TOWNS OF BOAZ...PONCE DE LEON...FREMONT HILLS AND SPOKANE ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 44 AND 80.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3689 9393 3758 9365 3758 9362 3765 9362
      3770 9360 3769 9321 3682 9326
TIME...MOT...LOC 2355Z 274DEG 47KT 3762 9321 3691 9348

$$

SCHAUMANN
000 
WWUS53 KSGF 110022
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT SAT MAY 10 2008

MOC009-043-057-077-109-167-209-110032-
/O.CAN.KSGF.SV.W.0221.000000T0000Z-080511T0030Z/
LAWRENCE MO-GREENE MO-DADE MO-STONE MO-POLK MO-CHRISTIAN MO-BARRY MO-
722 PM CDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DADE...EASTERN
LAWRENCE...GREENE...NORTH CENTRAL BARRY...NORTHERN STONE...SOUTHERN
POLK AND WESTERN CHRISTIAN COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3689 9393 3758 9365 3758 9362 3765 9362
      3770 9360 3769 9321 3682 9326
TIME...MOT...LOC 0022Z 274DEG 47KT 3759 9276 3688 9304

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:48 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 10, 3:48 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SAT MAY 10 2008

.DISCUSSION...

FIRST ROUND OF CONVECTION WAS EXITING OUR EASTERN COUNTIES WITH
ADDITIONAL STORMS STRUGGLING TO DEVELOP NORTHWEST OF SPRINGFIELD.
THESE STORMS MAY PERK UP A LITTLE BUT WITH TEMPS IN THE 50S-LOWER
60S...MOST OF THE INSTABILITY WITH THESE STORMS WILL REMAIN ROOTED
ABOVE THE BOUNDARY LAYER. OVER OUR WESTERN TIER OF
COUNTIES...RAPID DESTABILIZATION IS UNDERWAY WITH TEMPERATURES IN
THE MID 70S AND DEWPOINTS IN THE MID 60S. STORMS THAT ARE
DEVELOPING OVER SOUTH CENTRAL KANSAS AT THIS TIME SHOULD INTENSIFY
AS THEY INTERACT WITH THIS AIRMASS. THUS WILL CONTINUE TO RIDE THE
TORNADO WATCH THROUGH 7 PM.

THE FRONT AND UPPER TROUGH ARE STILL ON TAP TO MOVE EAST RAPIDLY
OUT OF THE OZARKS TONIGHT. THE GFS SHOWS THE SURFACE LOW DEEPENING
FROM 998MB TO 988 MB FROM 00Z TO 06Z AS IT TRACKS ROUGHLY ALONG
I-70 FROM KC TO ST. LOUIS. PREVIOUS FORECAST HAD A GOOD HANDLE ON
WIND TREND TONIGHT AND SUNDAY AND WILL CONTINUE TO KEEP WIND
SPEEDS UP AROUND 20-30 MPH WITH HIGHER GUSTS FROM THE NORTHWEST THROUGH
SUNDAY AFTERNOON. WILL PLAN ON ISSUING A WIND ADVISORY FOR LATE
TONIGHT AND SUNDAY.

AFTER A FAIRLY TRANQUIL MONDAY...WE WILL SEE ANOTHER STORM SYSTEM
RAMP UP OVER THE CENTRAL HIGH PLAINS WITH STRONG MOISTURE RETURN
AND NEAR 60 DEGREE DEWPOINTS OVERSPREADING THE AREA BY TUESDAY
AFTERNOON. EXPECT ANOTHER ROUND OF STORMS AHEAD OF THE FRONT AS IT
MOVES ACROSS THE AREA TUESDAY AFTERNOON/EVENING. INSTABILITY LOOKS
PRETTY DECENT WITH MEAN LAYER CAPES APPROACHING 1500 J/KG HOWEVER
IT APPEARS THAT BETTER UPPER LEVEL DYNAMICS WILL BE NORTH OF OUR
AREA. WILL NEED TO MONITOR SHEAR TRENDS AND ADJUST HWO WORDING
ACCORDINGLY IF NEEDED.

WILL LINGER SOME LOW PRECIP CHANCES INTO WEDNESDAY AND THURSDAY AS
ECMWF AND GFS LAG UPPER TROUGH OVER THE AREA. MOISTURE LOOKS A
LITTLE ON THE LOW SIDE AND CONFIDENCE IN PRECIP AFTER FRONTAL
PASSAGE TUESDAY NIGHT REMAINS LOW ALSO. AM MODERATELY CONFIDENT IN
THE BELOW NORMAL TEMPERATURES THROUGH LATE NEXT WEEK.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR MOZ055>058-
     066>071-077>083-088>096-098-101>104.

KS...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 10, 1:30 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT SAT MAY 10 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
130 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE
  POSSIBLE ACROSS ALONG AND WEST OF A LINE FROM ROLLA TO WEST
  PLAINS THROUGH EARLY AFTERNOON.

  FROM 3 PM TO 7 PM...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS
  TO 80 MPH ALONG WITH ISOLATED TORNADOES WILL BE POSSIBLE OVER
  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE GREATEST
  THREAT WILL ALONG AND SOUTH OF INTERSTATE 44.

  DISCUSSION:

  A STRONG UPPER LEVEL STORM SYSTEM AND DEVELOPING COLD FRONT OVER
  THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO THE OZARKS
  FROM LATE AFTERNOON INTO EARLY EVENING. AS AN INCREASINGLY MOIST
  AND UNSTABLE AIRMASS OVER THE MISSOURI OZARKS AND SOUTHEAST
  KANSAS INTERACTS WITH STRONG VERTICAL WIND SHEAR ASSOCIATED WITH
  THE STORM SYSTEM...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
  OVER EASTERN KANSAS AND WESTERN MISSOURI AND MOVE RAPIDLY
  NORTHEAST ACROSS THE OZARKS.

 .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED LATE TONIGHT THROUGH
  SUNDAY AS A STRONG AREA OF LOW PRESSURE DEEPENS OVER THE OHIO
  RIVER VALLEY REGION.

  THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS ANOTHER
  STORM SYSTEM AFFECTS THE AREA. AT THIS TIME SEVERE WEATHER IS
  NOT EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE POSSIBLE OVER ALL OF THE MISSOURI
  OZARKS AND SOUTHEAST KANSAS THROUGH 9 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, May 10, 6:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SAT MAY 10 2008

MOZ094-102-110000-
LAWRENCE MO-BARRY MO-
615 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERES WERE TRACKING A TORNADO NEAR NEOSHO...MOVING EAST AT 52
MPH.

PEOPLE IN BARRY AND LAWRENCE COUNTIES...INCLUDING THE CITIES OF
PIERCE CITY...MONETT AND PURDY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SCHAUMANN
Local storm report, May 10, 6:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TORNADO          5 WSW BAXTER SPRINGS    37.00N 94.82W
05/10/2008                   CHEROKEE           KS   EMERGENCY MNGR

            TORNADO DAMAGE PATH THREE QUARTERS OF A MILE WIDE ALONG
            THE KANSAS AND OKLAHOMA STATE LINE.

&&

KARDELL
Local storm report, May 10, 6:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TORNADO          1 S SARCOXIE            37.05N 94.12W
05/10/2008                   NEWTON             MO   LAW ENFORCEMENT

            TORNADO ON THE GROUND AT HIGHWAY 37 AND UNICORN.

&&

KARDELL
Local storm report, May 10, 6:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             GRANBY                  36.92N 94.25W
05/10/2008  E1.00 INCH       NEWTON             MO   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 60 MPH WINDS IN GRANBY.

&&

KARDELL
Local storm report, May 10, 6:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TORNADO          2 N NEOSHO              36.90N 94.37W
05/10/2008                   NEWTON             MO   AMATEUR RADIO

            STRUCTURAL DAMAGE NORTH OF NEOSHO.

&&

KARDELL
Local storm report, May 10, 6:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          5 NNE SENECA            36.91N 94.58W
05/10/2008                   NEWTON             MO   EMERGENCY MNGR

            TORNADO HAS STRUCK NUMEROUS RESIDENCES BETWEEN SENECA AND
            NEOSHO. NUMEROUS INJURIES HAVE BEEN REPORTED AND HIGHWAY
            60 IS CLOSED DUE TO DEBRIS OVER THE ROAD.

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:42 AM CDTSevere Thunderstorm WarningSGFLawrence34 min
May 10, 12:53 PM CDTSevere Thunderstorm WarningSGFCedar55 min
May 10, 1:14 PM CDTSevere Thunderstorm WarningSGFVernon25 min
May 10, 1:19 PM CDTSevere Thunderstorm WarningSGFPolk56 min
May 10, 1:25 PM CDTSevere Thunderstorm WarningSGFDouglas29 min
May 10, 1:45 PM CDTSevere Thunderstorm WarningSGFDallas51 min
May 10, 2:17 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon24 min
May 10, 2:46 PM CDTSevere Thunderstorm WarningSGFHickory29 min
May 10, 4:00 PM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more19 hr
May 10, 5:28 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton, Vernon62 min
May 10, 5:35 PM CDTTornado WarningSGFJasper, Newton40 min
May 10, 5:41 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon13 min
May 10, 5:57 PM CDTTornado WarningSGFBarton, Cedar, Dade35 min
May 10, 6:07 PM CDTTornado WarningSGFMcDonald, Newton53 min
May 10, 6:16 PM CDTTornado WarningSGFJasper, Lawrence34 min
May 10, 6:21 PM CDTTornado WarningSGFBarry54 min
May 10, 6:23 PM CDTAreal Flood AdvisorySGFBarry, Barton, Cedar, Dade, Greene, Jasper and 4 more4 hr
May 10, 6:40 PM CDTTornado WarningSGFMcDonald, Newton17 min
May 10, 6:43 PM CDTTornado WarningSGFStone57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.